Volume 22, Issue 2
Variations on Hermite Methods for Wave Propagation

Arturo Vargas ,  Jesse Chan ,  Thomas Hagstrom and Timothy Warburton

10.4208/cicp.260915.281116a

Commun. Comput. Phys., 22 (2017), pp. 303-337.

Preview Full PDF BiBTex 95 374
  • Abstract

Hermite methods, as introduced by Goodrich et al. in [15], combine Hermite interpolation and staggered (dual) grids to produce stable high order accurate schemes for the solution of hyperbolic PDEs. We introduce three variations of this Hermite method which do not involve time evolution on dual grids. Computational evidence is presented regarding stability, high order convergence, and dispersion/dissipation properties for each new method. Hermite methods may also be coupled to discontinuous Galerkin (DG) methods for additional geometric flexibility [4]. An example illustrates the simplification of this coupling for Hermite methods.

  • History

Published online: 2018-04

  • Keywords

  • AMS Subject Headings

  • Cited by